MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020 a patient received a carbomedics standard a5-025 as part of an avr.The manufacturer identified that the patient had a second patient card identifying another carbomedics standard a5-025 was previously implanted on (b)(6) 2019.It has not been confirmed but the manufacturer is conservatively identifying this event as an explant of the carbomedics standard a5-025 which was implanted on (b)(6) 2019 and replaced by a second carbomedics a5-025 on (b)(6) 2020.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer attempted to retrieve additional information on the event and on the device disposition, but no further information has been received to date.Based on the available information, it is not possible to draw a definitive root cause for the reported event, however, based on the document review performed, no manufacturing deficits were identified.Should further information be received in the future, the manufacturer will re-assess this event and provide an update to this reporting activity as required.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli
MDR Report Key10588514
Report Number1718850-2020-01147
Device Sequence Number3028821
Product Code LWQ
UDI-Device Identifier08022057012630
UDI-Public(01)08022057012630(240)A5-025(17)240222
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
Report Date (Section F) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberCPHV
Device Catalogue NumberA5-025
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/20/2020
Device Age15 MO
Event Location Hospital
Date Report to Manufacturer08/26/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR